Alert archive / Virginia / Tornado Warnings in 2025

Tornado Warning 9, NWS Wakefield, VA

May 5, 2025King and Queen County, King William County, Virginia

NWS Wakefield, VA issued this tornado warning at May 5, 2025, 6:14 PM EDT for King and Queen County, King William County, Virginia. It was in force for 15 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 5, 2025, 6:14 PM EDT (22:14 UTC)
Expired
May 5, 2025, 6:29 PM EDT
In force
15 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties King and Queen County, VA, King William County, VA

The radar

The Norfolk radar (KAKQ), 85 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 5, 6:20 PM EDTTSTM WND DMGKing And Queen Court Ho, VATrees down in the town of King and Queen Courthouse.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 5, 1:24 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 10.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2025-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 95 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2025-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
95 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
801 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

860 
WFUS51 KAKQ 052214
TORAKQ
VAC097-101-052245-
/O.NEW.KAKQ.TO.W.0009.250505T2214Z-250505T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wakefield VA
614 PM EDT Mon May 5 2025

The National Weather Service in Wakefield has issued a

* Tornado Warning for...
  Central King and Queen County in east central Virginia...
  Southeastern King William County in east central Virginia...

* Until 645 PM EDT.

* At 614 PM EDT, a severe thunderstorm capable of producing a tornado
  was located near King And Queen Court House, moving northeast at 25
  mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  King And Queen Court House around 620 PM EDT.
  Stevensville around 625 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Crouch, Ino, and Rose Garden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
&&

LAT...LON 3779 7689 3778 7688 3779 7685 3776 7677
      3774 7675 3759 7691 3761 7696 3779 7690
TIME...MOT...LOC 2214Z 207DEG 20KT 3763 7692 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

NB
1 follow-up statement
775 
WWUS51 KAKQ 052229
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
629 PM EDT Mon May 5 2025

VAC097-101-052238-
/O.CAN.KAKQ.TO.W.0009.000000T0000Z-250505T2245Z/
King and Queen VA-King William VA-
629 PM EDT Mon May 5 2025

...THE TORNADO WARNING FOR CENTRAL KING AND QUEEN AND SOUTHEASTERN
KING WILLIAM COUNTIES IS CANCELLED...

The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
east central Virginia.

&&

LAT...LON 3779 7689 3778 7688 3779 7685 3776 7677
      3774 7675 3759 7691 3761 7696 3779 7690
TIME...MOT...LOC 2227Z 207DEG 20KT 3770 7687 

$$

NB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at May 5, 3:47 PM EDT, 2 hours 27 minutes earlier.

Area forecast discussion, May 5, 3:47 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
347 PM EDT Mon May 5 2025

.SYNOPSIS...
Convection will continue through tonight in association with a
slow moving/cutoff low pressure system and attendant surface
front. Drier weather returns Tuesday through early Thursday
after the front moves through. Another period of unsettled
weather is possible later Thursday into Friday.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
As of 311 PM EDT Monday...

Key Message:

- Severe Thunderstorm Watch in effect for a majority of the
  forecast area through 9 PM.

- Slight Risk for severe thunderstorms across the forecast
  area, with the main threats hail and wind.

- Marginal Risk for excessive rainfall, with isolated instances
  of flash flooding possible.

Convection has started to bubble across central NC and is moving
into the southern piedmont and south-central VA counties. Dew points
are in the upper 50s to lower 60s throughout the forecast area, with
temperatures of in the upper 70s to near 80 degrees. A pseudo dry
line is draped across the piedmont, and there is a sharp gradient of
instability, with 1000-2000 J/kg of ML CAPE found on the eastern
side of the boundary. Storms to our south have displayed impressive
hail cores, which aligns with large hail and winds being the main
threat for the day.

Strong to severe storms will continue to move through the forecast
area this afternoon and evening, and their trajectory will generally
be a north to northeast motion. The upper low remains firmly in
place across the Tennessee River Valley region due to the current
omega blocking pattern. An embedded shortwave is rounding the
eastern periphery of the main upper low near the Mid-Atlantic
region. This shortwave is working to enhance the developing storms
with extra support aloft. Southeast to south flow will continue is
pumping moisture into the region. This afternoon and evening's
environment will continue to feature modest shear, ML CAPE values of
1000-2000 J/kg, and good low-level lapse rates between 6.5 C/km to 7
C/km. SPC has a majority of the forecast area in a Slight Risk (2/5)
today, with the main threats being large hail and isolated damaging
wind gusts. A Severe Thunderstorm Watch is in effect for a majority
of the forecast through 9 pm. The areas not in the watch at this
time include far SE VA and NE NC, as well as the Eastern Shore as
storms are not expected to reach these areas until later when peak
heating has tapered off. While confidence is lower in these areas
seeing storms reach severe criteria in these areas, we cannot rule
out stronger storms developing. Storm development will be more
scattered to start, so rainfall totals across the forecast area will
vary widely based on the location of any storms. Storms may start to
congeal later this evening and produce some isolated instances of
flash-flooding. WPC has placed our area in a Marginal Risk for
excessive rainfall.

The upper low will begin to lift northwards tonight. As this occurs,
the front associated with the surface low will finally move through
the area, bringing a drier airmass behind it. Storms should end
before midnight, with some trailing lighter rain possible. Skies
will start to clear out as the front moves through, but partly to
mostly cloudy skies will prevail overnight. Temperatures will drop
into the lower to mid 50s W and in the upper 50s to lower 60s E.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
As of 311 PM EDT Monday...

Key Messages:

- Unsettled weather is expected to quiet down Tuesday and
  Wednesday.

The front should move completely through by early Tuesday afternoon.
Not much of an airmass change is expected in terms of temperatures,
with highs forecast to drop into the 50s Tuesday night and rebound
quickly back into the mid/upper 70s to near 80 degrees on Wednesday.
The upper low will gradually weaken and lift northeastwards between
Tuesday and Wednesday as the omega block finally breaks down, and
high pressure will build in behind it. Rain chances will fall to
single digits for most of the area through Thursday morning, with
rain-free conditions and partly cloudy to mostly clear skies
expected through at least the first part of Wednesday.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
As of 311 PM EDT Monday...

Key Messages:

- The unsettled weather pattern resumes late Thursday into
  Friday.

By Thursday morning, global models suggest that a sharp trough will
dig down across the Northeast, leading to yet another upper cut-off
low lingering around the Mid-Atlantic. At the surface, a frontal
boundary will be approaching the region from the west. The
combination of the approaching from and upper low could cause
another round of unsettled weather mainly Thursday into Friday when
moisture is at its best. This upper low will have less moisture to
work with heading into the weekend as high pressure builds into the
lower levels behind a front. Much drier air will spill down from
Canada and persistent northwesterly flow is forecast to bring cooler
temperatures to the area. The NW flow will keep high temperatures
suppressed in the upper 60s to lower 70s Friday through the weekend.
Low temperatures will drop into the lower to mid 50s by Thursday
night, falling further into the upper 40s to lower to mid 50s by
Friday night. The aforementioned upper low will quickly lift
northeastwards Saturday morning, and high pressure will continue to
build in its wake. This will lead to moderating temperatures and
lowered rain chances. High temperatures are forecast to return to
the upper 70s to near 80 degrees by the end of the weekend. Rain
chances will be highest across NE NC, but will remain slight at
best.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
As of 145 PM EDT Monday...

This afternoon, SCT to BKN MVFR CIGs (~1500 to 2500 ft) are
across most of the TAF sites. We likely see some brief
improvement to VFR over the next few hours (outside of SBY
which remains MVFR). In addition, showers and thunderstorms are
developing south of the area and will likely overspread later
this afternoon into the first part of the night (highest
confidence at RIC). A few storms may be strong to severe, which
will result in the potential for brief sub-VFR VIS, strong wind
gusts, and potentially large hail. After showers/storms
dissipate, another round of fog/low stratus is possible late
tonight into Tuesday morning. As of now, the highest confidence
to see IFR conditions is at SBY, with lesser certainty at the
other sites. Conditions improve to VFR at all sites later
Tuesday morning.

Outlook: Conditions improve to VFR through midweek as high
pressure returns.

&&

.MARINE...
As of 345 PM EST Monday...

Key Messages:

- Sub-advisory conditions will prevail through the middle of the
week.

An upper level low remains over the Tennessee River Valley along
with high pressure well offshore. A surface low pressure system
continues to linger to the west of the area through Tuesday, along
with an associated stationary front. A weak boundary moved through
the southern coastal waters this morning, leaving the southern-most
seas elevated between 5 and 6 ft. The SCA covering the elevated seas
will be allowed to expire at 4 PM today as seas have decreased to
mostly 3 to 4 ft, occasionally 5 ft for all of the coastal waters.
Additionally, waves are currently 1 to 2 ft in the Ches. Bay. Winds
are mostly S/SSE in the southern coastal waters and the bay, but
have shifted to be W/SW off the Eastern Shore around 10 to 15 kt.
There is a chance of storms developing this evening, which could
produce locally higher wind gusts and hail.

The low pressure will lift NE Tuesday and Wednesday, allowing the
stationary front to the west to pass through the area as a weak cold
front. Model guidance continues to support sub-SCA conditions
remaining with winds shifting from SSE ahead of the front on Tuesday
to the WNW late Tuesday into Wednesday. Waves and seas will remain
sub-SCA around 1 to 2 ft in the bay and 2 to 3 ft in the coastal
waters. A backdoor front could potentially move through the waters
towards the end of the week, but confidence remains low on strength
and timing.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 4 PM EDT this afternoon for ANZ658.

&&

SYNOPSIS...HET/NB
NEAR TERM...NB
SHORT TERM...NB
LONG TERM...NB
AVIATION...AJB
MARINE...KMC
Hazardous weather outlook, May 5, 6:08 PM EDT, 6 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
608 PM EDT Mon May 5 2025

NCZ012>014-030>032-VAZ048-060>062-064>069-075>090-092-093-096-
509>525-062215-
Northampton-Hertford-Gates-Bertie-Chowan-Perquimans-Fluvanna-
Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-
Nottoway-Amelia-Powhatan-Westmoreland-Richmond-Northumberland-
Lancaster-Brunswick-Dinwiddie-Prince George-Charles City-New Kent-
Gloucester-Middlesex-Mathews-Greensville-Sussex-Surry-James City-
Southampton-Isle of Wight-Suffolk-Western Louisa-Eastern Louisa-
Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
608 PM EDT Mon May 5 2025

...SEVERE THUNDERSTORM WATCH 223 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, east central Virginia, eastern Virginia, north
central Virginia, south central Virginia and southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

MDZ022-024-025-NCZ015>017-102-VAZ095-097>100-062215-
Wicomico-Inland Worcester-Maryland Beaches-Pasquotank-Camden-
Western Currituck-Eastern Currituck-Norfolk/Portsmouth-Chesapeake-
Virginia Beach-Accomack-Northampton-
608 PM EDT Mon May 5 2025

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, eastern Virginia and southeast Virginia.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ021-023-062215-
Dorchester-Somerset-
608 PM EDT Mon May 5 2025

...SEVERE THUNDERSTORM WATCH 228 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

This Hazardous Weather Outlook is for southeast Maryland.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 5, 5:16 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Wakefield VA
516 PM EDT Mon May 5 2025

NCZ012-VAZ087-092-052200-
Northampton NC-Southampton VA-Greensville VA-
516 PM EDT Mon May 5 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL NORTHAMPTON...
SOUTHEASTERN GREENSVILLE AND SOUTHWESTERN SOUTHAMPTON COUNTIES AND
THE CITY OF EMPORIA THROUGH 600 PM EDT...

At 516 PM EDT, Doppler radar was tracking a strong thunderstorm near
Halifax, moving north at 30 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Seaboard around 525 PM EDT.
  Claresville around 550 PM EDT.

Other locations impacted by this storm include Mud Castle, Adams
Grove, Lanes Corner, Bryants Corner, Jackson, Boones Crossroads,
Pleasant Grove, Pleasant Hill, Margarettsville, and Gumberry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northeastern North Carolina...and southeastern Virginia.

&&

LAT...LON 3632 7744 3632 7749 3631 7750 3630 7755
      3631 7757 3634 7758 3636 7757 3637 7755
      3640 7755 3642 7756 3642 7758 3672 7752
      3667 7719 3629 7742
TIME...MOT...LOC 2116Z 197DEG 24KT 3636 7750

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Butner
Local storm report, May 5, 5:24 PM EDT, 50 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
524 PM EDT Mon May 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     Tstm Wnd Dmg     2 E Jarratt             36.81N 77.44W
05/05/2025                   Sussex             VA   911 Call Center

            Trees down east of Jarratt.

&&
Special weather statement, May 5, 5:35 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Wakefield VA
535 PM EDT Mon May 5 2025

VAZ064-075-076-517-519-521-052215-
Western King and Queen VA-Western King William VA-Richmond VA-
Westmoreland VA-Western Essex VA-Caroline VA-
535 PM EDT Mon May 5 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN KING AND QUEEN...
NORTHWESTERN RICHMOND...NORTHWESTERN WESTMORELAND...NORTHEASTERN
CAROLINE...NORTH CENTRAL KING WILLIAM AND NORTHWESTERN ESSEX COUNTIES
THROUGH 615 PM EDT...

At 535 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Leedstown to near Newtown. Movement was
north at 25 mph.

HAZARD...Wind gusts up to 40 mph, pea size hail, and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible. Reduced visibility and minor flooding possible.

Strong thunderstorms will be near...
  Newtown, Loretto, and Leedstown around 540 PM EDT.
  Colonial Beach around 545 PM EDT.

Other locations impacted by these storms include Rappahannock
Academy, Lerty, Beazley, Sparta, Owenton, Hustle, Potomac Beach,
Rollins Fork, Elevon, and Oak Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
north central and east central Virginia.

&&

LAT...LON 3821 7695 3817 7686 3814 7685 3806 7691
      3808 7694 3807 7694 3805 7692 3775 7715
      3814 7734 3825 7726 3824 7723 3823 7725
      3819 7725 3820 7722 3817 7718 3816 7709
      3814 7707 3826 7705 3828 7698
TIME...MOT...LOC 2135Z 160DEG 21KT 3814 7693 3787 7713

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

NB
Special weather statement, May 5, 5:44 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Wakefield VA
544 PM EDT Mon May 5 2025

VAZ081>083-511-512-515>518-052230-
Eastern Hanover VA-Charles City VA-New Kent VA-
Western King William VA-Western Hanover VA-Prince George VA-
Western Henrico (Including the City of Richmond) VA-
Eastern King William VA-Eastern Henrico VA-
544 PM EDT Mon May 5 2025

...A STRONG THUNDERSTORM WILL IMPACT CHARLES CITY...NORTHEASTERN
PRINCE GEORGE...WESTERN NEW KENT...NORTHEASTERN HENRICO...
SOUTHEASTERN HANOVER AND CENTRAL KING WILLIAM COUNTIES THROUGH 630 PM
EDT...

At 543 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bottoms Bridge, or over Roxbury, moving north at 25 mph.

HAZARD...Wind gusts up to 40 mph, pea size hail, and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible. Reduced visibility and minor flooding possible.

This strong thunderstorm will be near...
  Studley around 610 PM EDT.

Other locations impacted by this storm include Enfield, Wayside,
Mountcastle, Elko, Sandston, Glendale, Westwood, Richmond
International, Colonial Downs, and Fair Oaks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central, south central and east central Virginia.

&&

LAT...LON 3778 7708 3777 7708 3775 7709 3775 7707
      3731 7695 3726 7711 3768 7748
TIME...MOT...LOC 2143Z 160DEG 21KT 3750 7716

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

NB
Local storm report, May 5, 6:02 PM EDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
602 PM EDT Mon May 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     Hail             1 NNW Mountcastle       37.47N 77.10W
05/05/2025  M1.00 Inch       New Kent           VA   Public

&&
Local storm report, May 5, 6:11 PM EDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
611 PM EDT Mon May 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     Tstm Wnd Dmg     1 NNW Wrights Corner    37.51N 77.14W
05/05/2025                   New Kent           VA   Dept of Highways

            Tree down blocking west bound lanes. Time
            estimated.

&&

AC

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 5:53 AM EDTSpecial Weather StatementAKQSussex52 min
May 5, 7:13 AM EDTSpecial Weather StatementAKQCharles City, Prince George47 min
May 5, 7:40 AM EDTSpecial Weather StatementAKQCharles City, Henrico, King and Queen, New Kent50 min
May 5, 8:15 AM EDTSpecial Weather StatementAKQCity of Richmond45 min
May 5, 8:58 AM EDTSpecial Weather StatementAKQHanover47 min
May 5, 9:08 AM EDTSevere Thunderstorm WarningAKQCaroline, Hanover, Henrico, King William52 min
May 5, 9:20 AM EDTSmall Craft AdvisoryAKQ7 hr
May 5, 9:54 AM EDTSpecial Weather StatementAKQSpotsylvania36 min
May 5, 1:46 PM EDTSpecial Weather StatementAKQMecklenburg44 min
May 5, 2:25 PM EDTSpecial Weather StatementAKQBrunswick50 min
May 5, 3:02 PM EDTSpecial Weather StatementAKQBrunswick, Greensville43 min
May 5, 3:10 PM EDTSevere Thunderstorm WarningAKQBrunswick, Greensville50 min
May 5, 3:32 PM EDTSpecial Weather StatementAKQDinwiddie43 min
May 5, 3:46 PM EDTSpecial Weather StatementAKQGreensville, City of Emporia44 min
May 5, 3:51 PM EDTSpecial Weather StatementAKQChesterfield39 min
May 5, 3:56 PM EDTSevere Thunderstorm WarningAKQGreensville, Southampton, Sussex, City of Emporia49 min
May 5, 3:58 PM EDTSpecial Weather StatementAKQBrunswick47 min
May 5, 4:18 PM EDTSpecial Weather StatementAKQPrince George, City of Colonial Heights, City of Hopewell, City of Petersburg42 min
May 5, 4:25 PM EDTSevere Thunderstorm WarningAKQChesterfield, Dinwiddie, Prince George, Sussex, City of Colonial Heights, City of Petersburg50 min
May 5, 4:30 PM EDTTornado WarningAKQSouthampton, Sussex30 min
May 5, 4:41 PM EDTSevere Thunderstorm WarningAKQChesterfield, Henrico, City of Richmond35 min
May 5, 4:46 PM EDTSevere Thunderstorm WarningAKQDinwiddie, Prince George, Sussex44 min
May 5, 4:59 PM EDTFlash Flood WarningAKQChesterfield, Dinwiddie, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg2 hr
May 5, 5:02 PM EDTSpecial Weather StatementAKQHenrico, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg43 min
May 5, 5:05 PM EDTSpecial Weather StatementAKQCharles City, New Kent40 min
May 5, 5:12 PM EDTSevere Thunderstorm WarningAKQCharles City, Hanover, Henrico, New Kent30 min
May 5, 5:15 PM EDTSpecial Weather StatementAKQHanover45 min
May 5, 5:17 PM EDTFlash Flood WarningAKQChesterfield, Henrico, City of Richmond118 min
May 5, 5:29 PM EDTSevere Thunderstorm WarningAKQPrince George, Surry, Sussex, City of Hopewell, City of Petersburg46 min
May 5, 5:35 PM EDTSpecial Weather StatementAKQEssex40 min
May 5, 5:44 PM EDTSpecial Weather StatementAKQCharles City, King William46 min
May 5, 5:48 PM EDTSevere Thunderstorm WarningAKQPrince George, Surry, Sussex30 min
May 5, 5:52 PM EDTSevere Thunderstorm WarningAKQCharles City, Hanover, King and Queen, King William, New Kent38 min
May 5, 5:59 PM EDTFlash Flood WarningAKQCharles City, Henrico, New Kent, Prince George2 hr
May 5, 6:03 PM EDTSevere Thunderstorm WarningAKQCaroline, Essex, King and Queen27 min
May 5, 6:06 PM EDTSevere Thunderstorm WarningAKQEssex, James City, King and Queen, King William, Lancaster, Middlesex and 2 more39 min
May 5, 6:28 PM EDTSevere Thunderstorm WarningAKQEssex, King and Queen, King William, Lancaster, Middlesex, Northumberland and 2 more47 min
May 5, 6:39 PM EDTSevere Thunderstorm WarningAKQSouthampton, Surry, Sussex17 min
May 5, 6:51 PM EDTSpecial Weather StatementAKQNew Kent9 min
May 5, 6:56 PM EDTSevere Thunderstorm WarningAKQSouthampton23 min
May 5, 6:57 PM EDTSpecial Weather StatementAKQSurry48 min
May 5, 7:06 PM EDTSpecial Weather StatementAKQWestmoreland24 min
May 5, 7:48 PM EDTSpecial Weather StatementAKQIsle of Wight, City of Franklin42 min

Nearby

Tornado Warnings in Virginia, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.